Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Had heart ablation surgery. Feel panicky, light headed. Can I control this?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hello Dr. Since my heart ablation surgery, it has more or less stopped the SVT occurences that I used to have. They used to be about 200-300 bpm. Anyway, sometimes my heart feels like it wants to trigger into that same old SVT but doesn't quite do it. I get a little panicky and light headed when I get this feeling. I feel the heart trying to go to a new gear, even if I am not moving. I avoid coffee, cigarettes, and caffeine products, but I probably don't eat and sleep that well. Is this something I can control or is this a chronic condition that may get worse? I was told (a few years ago) that doing another ablation can be very risky. I take no medication. Thank you for your input.
Posted Sat, 25 Aug 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for the query

I would like to know a few more details in order to come to a better conclusion

1. What is the dose of digoxin you are taking? Are you taking it all days of the week?
2. Are you on any medications right? Please mention them to me
3. When does your heart feel like it wants to trigger? is it during exercise? or height of anxiety? does it happen even at rest?
4. Once the feeling of trigger goes away do you feel like passing urine?
5. Have they implanted a device after the ablation?

Please get back to me, I am awaiting your reply

Above answer was peer-reviewed by
Follow-up: Had heart ablation surgery. Feel panicky, light headed. Can I control this? 5 hours later
Hi Dr. Madhyashtha, how are you? I do NOT take any Digoxin any more. That was way before my ablation that was done over 10 years ago. I take nothing for my heart. Sometimes I take a Omeoprazole for acid reflux. As far as what triggers it, sometimes if I was out late (maybe a couple drinks) and not much sleep, it might be agitated and feel like it wants to go into SVT. Certain soft drinks can do this to. Caffeine is not good for it. I feel like if it wasn't for the ablation, it would certainly go into that SVT rhythm. It is very uncomfortable and I get a little dizzy until the feeling goes away. I slow down and take XXXXXXX breaths. Can a better diet or taking some minerals and vitamins help out? Excercise? I work long hours as a truck driver and have lots of stress. I haven't seen a cardiologist in years, but he said some of the drugs used for helping, have too many side affects. I would like to have this happen less and imrove my heart rhythm. Thank you Doctor.

Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for the query

Once the region of the misfiring signal of the heart causing SVT is ablated there are very little chances of you going back to SVT.

The symptoms what you are telling me sounds more like dyspepsia/acid peptic disease to me than that of a cardiac origin. More so because the symptoms are related to gastric irritants like alcohol, soft drinks, irregular sleep habits, coffee,etc however arrhythmias (abnormal contraction of the heart) cant be ruled out especially with a previous history of rhythm disturbance. I strongly suggest you to get an EKG done along with a review from a cardiologist as soon as possible. The ideal investigation for you is a 24 hours Holter monitoring (here a small EKG machine is tied onto your chest for 24 hours to note any irregular rhythm).

Continue taking omeprazole, it is taken 30 min before food once daily.

I hope I have answered your query, if you have any further ones I will be happy to reply

I wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor